Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 25, NWS Jackson, MS

January 10, 2008Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 10, 2008, 1:43 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2008, 1:43 PM CST (19:43 UTC)
Expired
Jan 10, 2008, 2:45 PM CST
In force
62 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 124 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 1:55 PM CSTHAIL 0.754 Nnw Purvis, MS
Jan 10, 2:05 PM CSTHAIL 0.885 Ssw Hattiesburg, MSAT THE EOC.
Jan 10, 2:15 PM CSTTSTM WND GST 801 Se Hattiesburg, MSNEAR HWY 11 AND 49
Jan 10, 2:15 PM CSTHAIL 1.752 Se Hattiesburg, MS
Jan 10, 2:32 PM CSTHAIL 1.75Petal, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 11:33 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 101943
TORJAN
MSC035-073-102045-
/O.NEW.KJAN.TO.W.0025.080110T1943Z-080110T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  CENTRAL LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 245 PM CST

* AT 143 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  TORNADO 10 MILES WEST OF PURVIS...OR ABOUT 15 MILES NORTHEAST OF
  SANDY HOOK...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES NORTHWEST OF PURVIS BY 155 PM CST...
  WEST HATTIESBURG BY 210 PM CST...
  HATTIESBURG BY 215 PM CST...
  PETAL AND SUNRISE BY 220 PM CST...
  MACEDONIA BY 230 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3144 8915 3116 8915 3109 8962 3128 8962
TIME...MOT...LOC 1943Z 228DEG 32KT 3114 8956

$$

BANNAN
1 follow-up statement
000 
WWUS54 KJAN 102016 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CST THU JAN 10 2008

MSC073-102026-
/O.CAN.KJAN.TO.W.0025.000000T0000Z-080110T2045Z/
LAMAR MS-
216 PM CST THU JAN 10 2008

...THE TORNADO WARNING FOR CENTRAL LAMAR COUNTY IS CANCELLED...

LAT...LON 3135 8934 3144 8915 3121 8915 3121 8934
TIME...MOT...LOC 2016Z 238DEG 32KT 3127 8927

$$

MSC035-102045-
/O.CON.KJAN.TO.W.0025.000000T0000Z-080110T2045Z/
FORREST MS-
216 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR NORTHERN
FORREST COUNTY...

AT 216 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR HATTIESBURG...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  SUNRISE AND PETAL BY 225 PM CST...
  MACEDONIA BY 230 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3135 8934 3144 8915 3121 8915 3121 8934
TIME...MOT...LOC 2016Z 238DEG 32KT 3127 8927

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 12:00 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Jan 10, 12:00 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CST THU JAN 10 2008

.DISCUSSION...RADAR LOOKING OMINOUS ACROSS THE ARKLAMISS AT THE NOON
HOUR WITH VIGOROUS FORCING IN AN UNSTABLE AND SHEARED ENVIRONMENT
RESULTING IN SEVERAL SUPERCELLS MARCHING ACROSS THE I-55 CORRIDOR.
THESE STORMS HAVE PLENTY OF POTENTIAL TO PRODUCE TORNADOES...LARGE
HAIL AND DAMAGING WINDS AND PREVIOUS RADAR SIGNATURES OF ROTATION
HAVE BEEN STRONG ENOUGH TO INCREASE CONFIDENCE THAT AT LEAST A FEW
TORNADO TOUCHDOWNS HAVE ALREADY OCCURRED. PREDOMINANT SUPERCELL MODE
RIGHT NOW SHOULD PERSIST INTO THIS AFTERNOON...ALTHOUGH CONVECTION
MAY TEND TO BECOME MORE LINEAR IN SEVERAL HOURS ACROSS AT LEAST
SOUTHEAST MS WHEN A HEAVY RAIN THREAT WILL ACCOMPANY THE SEVERE
THREAT. SPC HAS PLACED MOST OF EASTERN SECTIONS IN A MODERATE RISK
FOR THIS AFTERNOON WITH POTENTIALLY SIGNIFICANT TORNADOES BEING THE
PRIMARY RISK. THIS SEEMS ON THE MARK CONSIDERING CURRENT POTENT
STORMS ARE MOVING INTO AN ATMOSPHERE OVER EASTERN MS THAT CONTAINS
ENOUGH SHEAR AND INSTABILITY TO ENSURE STORMS AT LEAST MAINTAIN
THEIR VIGOR.

DID SOME TWEAKS TO ZONES AND GRIDS TO ACCOUNT FOR CURRENT TRENDS.
ALSO INCLUDED TOR WATCH 17 FOR EASTERN ZONES UNTIL 7 PM AND TOR
WATCH 16 CONTINUES UNTIL 4 PM FOR CENTRAL MS. WILL BE CUTTING
WESTERN EDGES OF TOR WATCH NUMBER 16 OFF AS THE THREAT PASSES TO THE
EAST THIS AFTERNOON. /BB/

&&

.PREVIOUS DISCUSSION...DID A QUICK UPDATE MAINLY TO ADJUST
TEMPERATURES ACROSS MOST OF THE AREA THIS MORNING. TEMPERATURES HAVE
BEEN RISING VERY QUICKLY THIS MORNING...WITH THE TEMPERATURE AT KJAN
AT 67 DEGREES AS OF 6 AM THIS MORNING. OTHER SITES AROUND THE AREA
ARE ALL ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING AS WELL.
WENT AHEAD AND ADJUSTED HIGH TEMPERATURES UP A FEW DEGREES AS A
RESULT AND ADJUSTED HOURLY TEMP GRIDS ACCORDINGLY. IN
ADDITION...WENT AHEAD AND BUMPED DEWPOINTS UP AS WELL ACROSS MOST OF
THE CWFA...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THESE
VALUES ARE SEEING THE LOWER 60S...WITH MIDDLE 60S IN THE SOUTHEAST
ALREADY THIS MORNING...AND ARE EXPECTED TO INCREASE A TAD BIT MORE
BEFORE THINGS GET STARTED. THE SURFACE LOW IS NOW CENTERED OVER
SOUTHEASTERN KS WITH THE FRONT TRAILING SOUTH DOWN NEAR DALLAS. A
FEW OF THE LATEST MODELS ARE NOW SLOWING THIS SYSTEM A BIT FOR
BRINGING IT ACROSS THE AREA. THIS WILL HAVE TO BE WATCHED. BY
SLOWING THIS SYSTEM...THIS COULD INCREASE THE RISK FOR SEVERE
WEATHER ACROSS THE CWFA...AS WELL AS INCREASE THE RISK AREA FURTHER
WEST. THIS TREND IS ALSO HINTED BY RADAR TRENDS THIS MORNING AS
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A LITTLE FURTHER WEST THAN
EXPECTED. THIS CHANGE WILL HAVE TO BE MONITORED AS HAZARD PRODUCTS
MAY NEED TO BE UPDATED. OTHERWISE...DID NOT REALLY MAKE ANY OTHER
CHANGES TO THE GOING FORECAST AT THIS TIME. UPDATED PRODUCTS WILL BE
SENT AND POSTED TO THE WEB SHORTLY.

ISSUED AT 338 AM...
PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH FRIDAY) AN ACTIVE DAY
IS EXPECTED ACROSS THE ARKLAMISS REGION TODAY. SURFACE ANALYSIS THIS
MORNING SHOWS THE SURFACE LOW CENTERED OVER SOUTHERN KS WITH THE
TRAILING COLD FRONT STRETCHING DOWN INTO NORTHERN TX. THE STALLED
BOUNDARY IS LOCATED JUST NORTH OF THE GULF COAST...AND IS GRADUALLY
SHIFTING NORTH AS A WARM FRONT THIS MORNING. WATER VAPOR IMAGERY
SHOWS THE SHORTWAVE LOCATED OVER THE TX PANHANDLE AREA AND MOVING TO
THE EAST.

MODELS ARE COMING INTO DECENT AGREEMENT WITH THIS SYSTEM. AHEAD OF
THE APPROACHING SYSTEM THIS MORNING...THE AREA HAS BEGUN TO SEE A FEW
SHOWERS DEVELOP EARLY THIS MORNING...WHICH SHOULD INCREASE OVER THE
NEXT COUPLE OF HOURS. CLOUD TOPS HAVE BEEN COOLING OVER WESTERN LA
AND AS AN UPPER DISTURBANCE MOVES IN. WITH MOISTURE INCREASING OVER
THE AREA...WILL PROBABLY START TO SEE DECENT DEVELOPMENT OVER THE
CWFA BEFORE DAYBREAK. MOST OF THIS ACTIVITY WILL BE SHOWERS
EARLY...BUT WITH YESTERDAY EVENINGS 00Z JAN SOUNDING SHOWING STEEP
MID LEVEL LAPSE RATES...CAN NOT RULE OUT STORMS BECOMING STRONG IF
THEY CAN GET THROUGH THE CAP...ESPECIALLY BY AROUND DAYBREAK. THE
MAIN THREAT WITH ANY STORMS THAT DEVELOP IN THIS TIME PERIOD WILL BE
HAIL. ACTIVITY IS EXPECTED TO CONTINUE ACROSS THE AREA AHEAD OF THE
FRONT.

THE FRONT LOOKS AS IF IT SHOULD REACH THE MISSISSIPPI RIVER BY
AROUND MID MORNING TO LUNCHTIME TODAY.  IT SHOULD REACHING THE
NATCHEZ TRACE CORRIDOR BETWEEN 2-6PM AND LEAVE THE CWFA BY AROUND
MIDNIGHT.  THERE STILL APPEARS TO BE A DECENT RISK OF SEVERE STORM
DEVELOPMENT WITH THIS SYSTEM TODAY...ESPECIALLY FROM AROUND 10 AM TO
7 PM THIS EVENING. THE ENTIRE AREA WILL HAVE A SHOT AT SEEING STRONG
TO SEVERE STORMS.  HOWEVER...PLACES AROUND THE NATCHEZ TRACE
CORRIDOR AND SOUTHEAST OF THIS AREA WILL SEE THE BEST CHANCE FOR
SEVERE WEATHER.  THERE WILL BE DECENT SHEAR OVER THE AREA.  0-3 KM
HELICITY SHOULD BE BETWEEN 250-350 M2/S2. 0-6 KM BULK SHEAR
AVERAGES BETWEEN 40-50KTS...MAINLY OVER THE SOUTHEAST AND EAST
CENTRAL PART OF THE CWFA. 0-1 KM SHEAR LOOKS TO BE 30-35 KT.
MOISTURE HAS BEEN INCREASING OVER THE CWFA AT A DECENT RATE THIS
MORNING. HBG IS ALREADY SEEING DEW POINTS IN THE MIDDLE 60S...AND
JAN AND MEI ARE TOPPING 60F THIS MORNING. WITH THE WARM FRONT SLOWLY
DRIFTING NORTH THIS MORNING EXPECT MOISTURE TO CONTINUE TO INCREASE
OVER THE AREA. SO WITH MORE OF A MOISTURE INCREASE THAN WE HAVE SEEN
WITH PREVIOUS EVENTS...INSTABILITY SHOULD NOT BE A BIG PROBLEM WITH
MLCAPES AROUND 700-1000 J/KG. MID LEVEL LAPSE RATES SHOULD BE DECENT
AS WELL WITH 6-7 C/KM EXPECTED. ONE LIMITING FACTOR MAY BE MARGINAL
SURFACE PRESSURES...WHICH SHOULD BE BETWEEN 1008-1010MB DURING THE
EVENT. BUT WITH ALL OTHER FACTORS IN PLAY...DO NOT EXPECT IT TO
LIMIT ACTIVITY MUCH. EXPECT WITH THIS SYSTEM TO SEE ALL SEVERE
WEATHER MODES POSSIBLE...WITH INDIVIDUAL CELLS EXPECTED THROUGH MOST
OF THE EVENT AND THEN DEVELOPING INTO A LINE AS IT APPROACHES THE
EASTERN FRINGES OF THE AREA. EXPECT THE SEVERE WEATHER RISK TO BEGIN
TO DIE DOWN A COUPLE HOURS AFTER SUNSET AS THE SYSTEM MOVES TO THE
EAST.

ONE MORE THING TO MENTION FOR TODAY IS THAT WINDS WILL BE GUSTY WITH
THIS SYSTEM.  AT THIS TIME IT LOOKS AS IF THEY WILL FALL JUST SHY OF
LAKE WIND ADVISORY CRITERIA...SO WILL NOT BE ISSUING ANYTHING THIS
MORNING.

HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THIS SYSTEM AND BRING
COOLER AND DRIER TEMPERATURES TO THE AREA.  THIS SHOULD GIVE A
RATHER DRY FORECAST FOR BEYOND MIDNIGHT TONIGHT THROUGH THE
REMAINDER OF THE SHORT TERM.  MAV GUI THROUGH THE SHORT TERM GAVE
REASONABLE TEMPERATURES.  THE ONLY CHANGE WAS TO LOWER LOWS IN THE
EXTREME NORTHWEST FOR TONIGHT AS SKIES WILL BE CLEARING AND WINDS
WILL BE WEAKENING BY MORNING.  THIS WILL COMBINE WITH A COOLER
AIRMASS BEGINNING TO BE FILTERED INTO THE REGION.  OTHERWISE PRETTY
MUCH REMAINED WITH GUI TEMPS. /14/

&&

.AVIATION...
MVFR FLIGHT CATS DUE TO CLOUD COVER WILL CONTINUE THROUGH THE
AFTERNOON IN MOST AREAS AS A STRONG SYSTEM PASSES THROUGH. MAIN
RISKS TO AVIATION WILL BE STRONG TO SEVERE THUNDERSTORMS THAT COULD
PRODUCE HIGH WINDS...DAMAGING WINDS AND HAIL. EXPECT WIND TO SHIFT
TO THE WEST FROM WEST TO EAST LATER THIS AFTERNOON INTO THIS EVENING
AS A LOW PRESSURE TROUGH MOVES THROUGH. FAIR WEATHER ANTICIPATED FOR
TOMORROW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  39  56  34 /  90  48   4   2
MERIDIAN      75  41  59  32 /  99  79   4   3
VICKSBURG     72  40  56  36 /  80  32   4   2
HATTIESBURG   77  45  60  36 /  96  82   6   1
NATCHEZ       75  41  58  37 /  85  41   5   2
GREENVILLE    69  37  53  34 /  75  13   4   1
GREENWOOD     66  37  54  34 /  73  27   4   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jan 10, 3:46 AM CST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST THU JAN 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
346 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FROM EARLY
TO MID MORNING AS A STRONG STORM SYSTEM APPROACHES AND A WARM FRONT
LIFTS NORTH THROUGH THE REGION. A FEW STORMS MAY BE ABLE TO PRODUCE
SMALL HAIL. THE RISK FOR ANY SEVERE STORMS WILL REMAIN SOMEWHAT LOW
UNTIL AROUND DAYBREAK ALONG AND WEST OF A GRENADA TO VICKSBURG TO
NATCHEZ LINE WHEN LEVELS OF LIFT...INSTABILITY AND SHEAR SHOULD BEGIN
INCREASING DRAMATICALLY.

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A
STRONG UPPER DISTURBANCE AND COLD FRONT DEVELOP OVER THE PLAINS AND
SWING THROUGH THE REGION DURING THE AFTERNOON AND EVENING. MOIST AND
UNSTABLE AIR HAS BEGUN TO LIFT INTO THE AREA. AREAS ALONG AND EAST OF
A NATCHEZ TO GRENADA LINE WILL BE UNDER THE MAIN RISK...WITH
LOCATIONS ACROSS EAST CENTRAL MISSISSIPPI UNDER AN ENHANCED RISK FOR
SEEING SEVERE STORMS. THE MAIN TIME FRAME LOOKS TO BE BETWEEN 9 AM
AND 7 PM...WITH AREAS ACROSS THE EAST MOST PRONE TO SEVERE WEATHER
BETWEEN 1 PM AND 7 PM. DISCRETE SUPERCELL STORMS MAY BE POSSIBLE
DURING THE FIRST HALF OF THE EVENT. ACTIVITY SHOULD BEGIN TO EVOLVE
INTO A LINE OF STORMS DURING THE AFTERNOON HOURS OVER AREAS EAST OF
THE NATCHEZ TRACE CORRIDOR.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...LOCALLY HEAVY RAIN WILL
BE POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME AREA. THIS
WILL MAINLY BE OVER THE EASTERN HALF OF THE AREA WHERE 1 TO 2 INCHES
WITH LOCALIZED AREAS OF 2 TO 4 INCHES OF RAINFALL MAY BE SEEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY. OTHERWISE...IS NOT EXPECTED THROUGH
NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Local storm report, Jan 10, 1:20 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     WEIR                    33.26N 89.29W
01/10/2008                   CHOCTAW            MS   LAW ENFORCEMENT

            DAIRY BARN HEAVILY DAMAGED. POSSIBLE TORNADO.

&&

JCULIN
Local storm report, Jan 10, 1:23 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             3 SE CARTHAGE           32.71N 89.50W
01/10/2008  E1.00 INCH       LEAKE              MS   EMERGENCY MNGR

&&

JCULIN
Local storm report, Jan 10, 1:26 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     TORNADO          SALLIS                  33.02N 89.76W
01/10/2008                   ATTALA             MS   EMERGENCY MNGR

            ONE BARN AND 3 OTHER STRUCTURES HEAVILY DAMAGED.

&&

JCULIN
Local storm report, Jan 10, 1:27 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TORNADO          MCCOOL                  33.20N 89.34W
01/10/2008                   ATTALA             MS   EMERGENCY MNGR

            ONE OLD STORE DESTROYED AND ROOF DAMAGE TO ANOTHER
            STRUCTURE.

&&

JCULIN
Local storm report, Jan 10, 1:34 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     HAIL             2 NW BENTON             32.85N 90.28W
01/10/2008  E0.75 INCH       YAZOO              MS   POST OFFICE

&&

JCULIN
Local storm report, Jan 10, 1:43 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             SUMRALL                 31.42N 89.55W
01/10/2008  E0.88 INCH       LAMAR              MS   EMERGENCY MNGR

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:15 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Jan 10, 10:41 AM CSTTornado WarningJANClaiborne, Jefferson49 min
Jan 10, 10:43 AM CSTSevere Thunderstorm WarningJANSharkey, Yazoo62 min
Jan 10, 11:06 AM CSTTornado WarningJANYazoo54 min
Jan 10, 11:11 AM CSTTornado WarningJANCopiah, Lincoln64 min
Jan 10, 11:18 AM CSTSevere Thunderstorm WarningJANWarren27 min
Jan 10, 11:24 AM CSTTornado WarningJANCopiah, Hinds66 min
Jan 10, 11:29 AM CSTTornado WarningJANClaiborne14 min
Jan 10, 11:41 AM CSTTornado WarningJANAttala, Holmes, Leake, Madison64 min
Jan 10, 11:44 AM CSTTornado WarningJANSimpson46 min
Jan 10, 11:52 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin53 min
Jan 10, 11:55 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion80 min
Jan 10, 12:06 PM CSTTornado WarningJANHinds, Madison, Rankin54 min
Jan 10, 12:15 PM CSTTornado WarningJANRankin, Simpson, Smith45 min
Jan 10, 12:26 PM CSTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston49 min
Jan 10, 12:40 PM CSTTornado WarningJANMarion50 min
Jan 10, 12:49 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson41 min
Jan 10, 12:50 PM CSTSevere Thunderstorm WarningJANAttala, Holmes55 min
Jan 10, 12:50 PM CSTTornado WarningJANLeake, Madison, Rankin, Scott55 min
Jan 10, 12:58 PM CSTTornado WarningJANOktibbeha47 min
Jan 10, 1:06 PM CSTTornado WarningJANCovington, Jones39 min
Jan 10, 1:18 PM CSTSevere Thunderstorm WarningJANLamar, Marion42 min
Jan 10, 1:22 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds38 min
Jan 10, 1:22 PM CSTTornado WarningJANJefferson Davis, Lawrence53 min
Jan 10, 1:23 PM CSTSevere Thunderstorm WarningJANRankin52 min
Jan 10, 1:30 PM CSTTornado WarningJANLeake, Neshoba, Winston39 min
Jan 10, 1:31 PM CSTTornado WarningJANCovington, Lamar, Marion44 min
Jan 10, 1:32 PM CSTTornado WarningJANClay, Lowndes43 min
Jan 10, 1:38 PM CSTTornado WarningJANRankin38 min
Jan 10, 1:51 PM CSTTornado WarningJANCovington, Forrest, Jones, Lamar54 min
Jan 10, 1:55 PM CSTSevere Thunderstorm WarningJANClarke, Jasper50 min
Jan 10, 1:59 PM CSTTornado WarningJANCovington, Jefferson Davis46 min
Jan 10, 2:12 PM CSTTornado WarningJANLowndes22 min
Jan 10, 2:25 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion35 min
Jan 10, 2:27 PM CSTSevere Thunderstorm WarningJANNoxubee48 min
Jan 10, 2:32 PM CSTTornado WarningJANNoxubee43 min
Jan 10, 2:39 PM CSTTornado WarningJANJones36 min
Jan 10, 2:40 PM CSTTornado WarningJANCovington, Jasper, Jones, Smith35 min
Jan 10, 2:44 PM CSTTornado WarningJANClarke46 min
Jan 10, 2:49 PM CSTTornado WarningJANJones26 min
Jan 10, 2:58 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones47 min
Jan 10, 3:15 PM CSTSevere Thunderstorm WarningJANMarion15 min
Jan 10, 3:18 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith42 min
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:45 PM CSTSevere Thunderstorm WarningJANJones45 min
Jan 10, 3:50 PM CSTSevere Thunderstorm WarningJANClarke40 min
Jan 10, 4:05 PM CSTTornado WarningJANClarke25 min
Jan 10, 4:06 PM CSTSevere Thunderstorm WarningJANLamar20 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.